Forum

Reapse and Steroids

I went to the GP on Friday, my symptoms suddenly got worse. I lived with it for a week but work…etc was getting on top with the worsening symptoms.

GP carried out an examination as viruses etc are going aound at the moment. He concluded that there did not seem to be anything else wrong and prescribed a course of oral steroids and a week off work.

My question is: the steroids are Prednisolone 5mg and I take 6 a day. It is like I am taking nothing, no side effects and no impact on the worsening symptoms. I have been taking them for 4 days. Is this usual? He asked me to inform the MS team at the hospital and I am waiting for a call back.

Thought I would ask you good people, as some of you have had some experience. This is my first time post Dx.

If I have oral steroids I always have methylprednisilone 500mg. Its half the dose you get IV and I have them for 5 days. The dose you are on, coupled with the fact that its not the strongest variety of steroids will do not much at all. I usually speak to the MS nurse and she gets a script out in the post to me, or faxes one to the pharmacy.